Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Chicago, IL

June 4, 2021

NWS Chicago, IL issued this small craft advisory at Jun 4, 2021, 3:48 AM CDT. It took effect at Jun 4, 2021, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 3:48 AM CDT (08:48 UTC)
In effect from
Jun 4, 2021, 9:00 AM CDT
Expired
Jun 4, 2021, 9:00 PM CDT
In force
12 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

275 
WHUS73 KLOT 040848
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
348 AM CDT Fri Jun 4 2021

LMZ740>742-041700-
/O.NEW.KLOT.SC.Y.0048.210604T1400Z-210605T0200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
348 AM CDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

* WHAT...Southwest winds to 25 kt expected with a few gusts to 30
  kt from the mid morning through mid day.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 9 AM this morning to 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

RC
3 follow-up statements
337 
WHUS73 KLOT 041441
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
941 AM CDT Fri Jun 4 2021

LMZ740>742-042245-
/O.CON.KLOT.SC.Y.0048.000000T0000Z-210605T0200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
941 AM CDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Southwest winds to 25 kt expected with a few gusts to 30
  kt through mid day.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
217 
WHUS73 KLOT 042048
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
348 PM CDT Fri Jun 4 2021

LMZ740>742-050200-
/O.CON.KLOT.SC.Y.0048.000000T0000Z-210605T0200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
348 PM CDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Southwest winds to 25 kt. Significant waves to 3 ft.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
429 
WHUS73 KLOT 050224
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
924 PM CDT Fri Jun 4 2021

LMZ740>742-050330-
/O.EXP.KLOT.SC.Y.0048.000000T0000Z-210605T0200Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
924 PM CDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminshed early this evening thus the Small Craft
Advisory has been allowed to expire.

$$

MTF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 3:37 AM CDT, 11 minutes earlier.

Area forecast discussion, Jun 4, 3:37 AM CDT, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
337 AM CDT Fri Jun 4 2021

.SHORT TERM...
330 AM CDT

Through Sunday Night...

The remarkably quiet, thunderstorm free pattern will continue
through the weekend, though it appears some changes are on the
way for the work week. Through the weekend, the main concern is
the very warm to hot and breezy conditions, with low humidity
especially today and Saturday. This will yield an elevated fire
danger, particularly for the areas in moderate to severe drought.

Low level thermal progs are forecast to change very little over
the weekend from the mid to high teens Celsius at 850 mb and lower
to mid 20s C at 925 mb. Meanwhile, the mid and upper pattern will
transition from northwesterly downslope flow from the western and
high Plains ridging to broader, lower amplitude ridging on
Saturday, and weak return flow on Sunday as a weak upper low
slowly starts to lift north from the southern Plains.

After early mid clouds, looking at mainly cloud free conditions
during peak heating today, supporting deep mixing in a very dry
column. Dew points mixed out into the mid to upper 40s on
Thursday, and see no reason why especially the drought areas won't
do the same today. Given the low heat capacity of the dry
antecedent air mass and full sun today, think that temperatures
are liable to overperform most guidance, ending up closer to the
ECMWF MOS and HRRR in the upper 80s to lower 90s, warmest
northwest half of the CWA. With west-southwest winds gusting up to
25-30 mph and minimum RH bottoming out in the lower-mid 20s %,
will message the localized elevated fire danger with an SPS to be
issued shortly for the drought stricken areas of northern Illinois.

Tonight will be warm but comfortable in the mid to upper 60s,
providing jumping off point for near carbon copy high temperatures
on Saturday. We'll add close to 10F to the dew points on Saturday,
and with some moisture at 800 mb, we'll probably see scattered
flat weather Cu blossom. Breezy but slightly less so southwesterly
winds and a bit higher moisture will keep the localized fire
danger in driest areas in check versus today. However, if dew points
mix out more than forecast, that could increase the threat a bit.

Then after a quiet and warm Saturday night with lows of 65-70F,
Sunday could have a bit healthier Cu field develop as moisture
starts to increase a bit more in advance of the upper low. Some of
the guidance is spitting out light QPF, but forecast soundings
show bone dry mid-levels and a mostly capped warm profile
minimizing instability. Can't rule out an isolated shower in parts
of east-central Illinois, but otherwise another warm/hot, dry,
and breezy summer day is in store. Have high temperatures similar
to a hair cooler forecast accounting for potential for increased
Cumulus to be a slight limiting factor. Sunday night will be a bit
muggier than the next couple nights, keeping lows in the upper
60s-lower 70s.

Castro

&&

.LONG TERM...
330 AM CDT

Monday through Thursday...

Low level moisture will spread north across the area into Monday as
an upper low also slowly lifts north from the southern Plains. There
will be increasing, mainly afternoon, chances for showers and a few
thunderstorms starting on Monday as dewpoints inch upward. Coverage
Monday may end up isolated and Monday night continues to look dry.
As the upper low arrives over the area midweek, precip chances may
linger longer into the evening along with at least low chances for
showers overnight. There will likely be scattered mainly
afternoon/early evening showers or storms, but with the main upper
low being the focus mechanism and no strong surface forcing or jet
forcing - chance/scattered wording seems to convey the message best
at this distance. As we monitor the evolution of a potential cold
front -- this could provide a bit better focus -- but there is
considerable on the timing of this from mid/long range guidance.

Given the increased moisture advection, there will be more cloud
cover. Temperature advection does not increase in this setup, thus
high temps will likely drop back into the mid/upper 80s after the
weekend 90s. Light winds midweek look to allow lake breezes or
southeast flow, keeping the Lake Michigan shore cooler.  The low
will meander across the region most of the week.

KMD

&&

.AVIATION...
For the 06Z TAFs...

Primarily quiet weather across the Chicago area into Friday.

Outflow ahead of showers in Wisconsin will bring NE winds to the
Chicago area terminals briefly in the 6z-8z window before quickly
veering back to SW (shifting ESE briefly). Near 1,000 ft aloft, a
channel of 30-35 kt westerly winds are expected late this evening
through early Friday morning. This will be close to low- level
wind shear at mainly outlying airports, and this will include
KRFD.

A couple upper level disturbances to the north will move
southeastward into Michigan overnight. The showers from these
disturbances over southern Wisconsin will continue to fade as
they approach northern Illinois. Some of these may clip far
northeast/north central Illinois overnight, but due to the dry
air, only virga is likely.

Friday will see gusty southwest winds with confidence highest in
winds of 230-250 degrees through most of the daytime hours. A few
gusts in excess of 25 kt are possible in the morning before
settling back to around 20 kt in the afternoon.

KMD/MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...9 AM Friday to 9
     PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 3, 3:51 PM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
351 PM CDT Thu Jun 3 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-042100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
351 PM CDT Thu Jun 3 2021 /451 PM EDT Thu Jun 3 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Elevated Fire Weather Risk.
Monday through Wednesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

LMZ740>745-042100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
351 PM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Monday through Wednesday...
  Limited Thunderstorm Risk.

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.